Schizophrenia.com

Less antipsychotic = increased anxiety?

Has anyone found that their anxiety levels increase after a reduction in antipsychotic dosage? I’ve gone from 10mg olanzapine to 7.5 and my anxiety is through the roof …

4 Likes

I haven’t noticed that particularly but it makes sense since antipsychotics tend to sedate you. If you are naturally an anxious person i would think your anxiety would come out more under less sedation.

5 Likes

How long since you reduced? Could be from the reduction itself not the lower dose

It’s been a couple of weeks now…

Still could just be from the adjustment. Give it a little more time. My anxiety got better since reducing but the anxiety I experience now is more distressing if that makes sense. Like I have lower levels of anxiety now but I experience it more vividly

2 Likes

I hope your anxiety decreases, anxiety sucks.

3 Likes

yea same, i hope the anxiety will go away… don’t forget to mention it to your pdoc… maybe they can do something about it.

1 Like

Less than 10mg abilify gave me suicidal ideation. 10mg and 15mg didn’t give me suicidal ideation. But 10mg is the minimum therapeutic dose anyway.

1 Like

I have been on olanzapine a long time with various dosage. Currently on 5mg.

If you have been on olanzapine a long time the brain gets accustomed to the chemicals working on your brain receptors. When you decrease your dose you could get anxiety because your brain isn’t able to relax quite as good as it used to. It’s also possible that brain inflammation can arise for unknown reasons which can agitate the brain and make you restless. Possibly the brain is unable to fill the void from the drugs because it has become dependent.

One theory is that when you decrease your AP dose more receptors in the brain become available. The only problem is that the brain is unable to make the substances that go to those brain receptors because the AP supresses them. Things like serotonin, dopamine and GABA. And you can’t really supplement with them because that might induce psychosis, except GABA which I seem to tolerate at small doses(250mg a day).

The solution for me has been to take natural anti-inflammatories like for example garlic, oregano, pineapple juice(bromelain) , pomegranate juice.

Support the brain with things like: B-vitamins, Taurine, Magnesium, GABA(250mg - avoid higher doses so you don’t get tardive dyskinea)

Take supplements for sleep support: Melatonin, magnesium, fish oil, L-serine.

I’m not saying this solves everything, but it helps me a lot. It might be a lot to take on all at once, but maybe you could try out some of it and see if it helps.

1 Like

If it’s becoming unbearable, talk to your pdoc. There must be something they can do

1 Like

Yes, same drug with me as you.

I was on 40 mg of olanzapine for 15ish years. I slowly cut down to zero but once I went off it my anxiety and agitation increased greatly, I became extremely agitated, I couldn’t lay down or sit down and remain still, I felt like total sh*t and it was extremely discomforting, absolutely awful. I was on 2.5mg for a couple years because of all this and when I went to zero my anxiety and agitation became really intense at times, usually in the evening. I’ve been completely off olanzapine for about a month now.

I found l-theanine was a replacement for me. I take 100mg 4-5 times a day, basically every 4 hours or so and I am completely fine now, zero anxiety and agitation. However if I stop taking it the anxiety and agitation comes back with a vengeance, especially if I have had a stressful day…

My new AP is Lurasidone and that works much better for my psychotic symptoms than Olanzapine ever did. I am in 100% complete remission now…

3 Likes

I hope abilify is working for you. I’m probably going on abilify. It’s worth another try.

1 Like

Yeah give it more time @Schwann
You may have to adjust to the lower dose.
It may take a couple of months.

1 Like

Yes it’s working. I’m on 15mg now.

1 Like

Do they do injections on abilify?

1 Like

Yes, they do. I think they put you on pills first though to make sure it’s ok.

1 Like

They wanted to put me on injections for several different AP’s but I refused. For me it’s pills only. I don’t want the hassle of having to go to the doctors office or hospital and wait for a nurse to inject me,way too much effort and a total waste of time. Much easier to pop a pill every morning with my breakfast, plus I have to take a whole bunch of other pills anyways for cholesterol and diabetes, plus supplements. And when I want to quit a med I can cut the pills in half and slowly taper at my own pace. I will never accept an injection.

1 Like

I find it very convenient to go to the nurse office and receive my clopixol depoit. Every 3. Week. It is just a brisk walk that takes 5 min. They know that I arrive at 7 o’clock in the morning. It only takes 10 min to get the jab. Then I return back and prepare a meal of 500 kcal for my geodon and seroquel. Then I’m ready for a new day.

U just gotta find your sweet spot.

Everyone’s different when it comes to meds.

:drooling_face:

2 Likes

People’s sensitivity to a med varies. I knew a guy who could take any amount of Stellazine, and it did nothing to him. One time I took 4500 mg of Trazodone and all it did was make my voice a little hoarse. 50 mg of that drug puts some people into a deep sleep for twenty hours.

1 Like